MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR

NIHON KOHDEN CORPORATION BSM-3532A; VITAL SIGNS MONITOR
Model Number BSM-3532A
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the nibp readings are intermittently producing the wrong bp readings.There was no patient injury reported.
 
Additional Manufacturer Narrative
The customer reported that the nibp readings are intermittently producing the wrong bp readings.According to the customer, the user says that this has been happening for a while now; however, biomed is unable to duplicate the issue.The customer stated that when the issue happens, the user reboots the device and it works normally again.Biomed advised the user to not reboot the unit next time it happens and to reach out to them so that they can take a look.Biomed thinks it is possible that this is a user error or a bad board.There was no patient injury reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the nibp module for the bedside monitor (bsm) was intermittently producing incorrect bp readings.The biomedical engineer was unable to duplicate the issue.Rebooting the device would temporarily resolve the issue.No patient harm or injury was reported.Investigation summary: despite follow up attempts, no further information was reported, related to this issue.Nihon kohden (nk) was unable to confirm the reported issue, based on the available information.As such, a root cause cannot be determined.The device was not returned for evaluation, and further information is not available.However, the customer's bme suspected the issue was possibly due to a user-related error or a bad board.Variables such as incorrect cuff placement and incorrect patient preparation are known to affect bp readings.Although a definitive root cause could not be determined, we have identified several potential causes of nibp issues: device damage/broken components, a broken red nibp socket, physical damage impacting internal components (pump, dpu, power bd, digital bd), nibp circuit failure, pump failure, a malfunctioning/stuck solenoid, and wear and tear of the nibp components and/or device.Also, user errors, such as the use of an incompatible cuff/hose/cables, the cuff is wrapped too tightly or loosely, the hose or line is not connected properly, a bent hose, the nibp is performed concurrently with ibp measurement, patient conditions such as, body movement, arrhythmia, used while under spinal anesthesia during cpr, the pulse wave is not detectable.During review of the device and facility's history, this complaint for this issue was found to be the only one in the last 3 years.As such, a significant trend was not identified.Trending will continue to be monitored for this device, incident issues, and causes.Attempt # 1: 11/03/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.Attempt # 2: 11/15/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.Attempt # 3 11/17/2022 emailed the customer via microsoft outlook for all information in the ni list: no reply was received.
 
Event or Problem Description
The customer reported that the nibp module for the bedside monitor (bsm) was intermittently producing incorrect bp readings.There was no patient injury reported.

Brand Name
BSM-3532A
Common Device Name
VITAL SIGNS MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key15823114
Report Number8030229-2022-03185
Device Sequence Number6157043
Product Code MHX
UDI-Device Identifier04931921113660
UDI-Public04931921113660
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K080342
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 08/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3532A
Device Catalogue NumberBSM-3532A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Supplement Date Received by Manufacturer07/22/2023
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.; NI.
Patient SexUnknown